Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this special weather statement at Oct 9, 2021, 6:13 PM EDT for Highlands County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 9, 2021, 6:13 PM EDT (22:13 UTC)
- Expired
- Oct 9, 2021, 6:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Tampa Bay, FL
- Hail
- 0.25 in
- Wind
- 40
County Highlands County, FL
The radar
The Melbourne radar (KMLB), 75 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 10.2 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 750 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 744 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.4
The text
As transmitted.
471
WWUS82 KTBW 092213
SPSTBW
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
613 PM EDT Sat Oct 9 2021
FLZ052-057-092245-
Highlands FL-Polk FL-
613 PM EDT Sat Oct 9 2021
...A strong thunderstorm will impact portions of north central
Highlands and southeastern Polk Counties through 645 PM EDT...
At 613 PM EDT, Doppler radar was tracking a strong thunderstorm 12
miles south of Lake Kissimmee, moving southeast at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
River Ranch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2764 8114 2760 8114 2756 8118 2755 8121
2753 8121 2751 8120 2749 8121 2748 8118
2744 8124 2774 8140 2784 8124 2777 8118
2775 8118 2774 8116 2773 8117 2771 8115
2767 8115 2766 8113
TIME...MOT...LOC 2213Z 324DEG 18KT 2773 8128
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
TBWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Oct 9, 3:03 PM EDT, 3 hours 10 minutes earlier.
Area forecast discussion, Oct 9, 3:03 PM EDT, 3 hours 10 minutes before
Area Forecast Discussion National Weather Service Tampa Bay Ruskin FL 303 PM EDT Sat Oct 9 2021 .DISCUSSION... Surface high pressure is reinforced today from the north, with scattered showers and a few thunderstorms across the southern half of the area where the deepest moisture remains. Drier air will be continuing to push south through the area through the evening and overnight hours as a low lifts off the Carolinas coast. Weak high pressure will then remain over the area with a trough just to the east through the week as a trough in place over the eastern sea board aloft cuts off and settles south over the SE FL through early next week and then over the Cuba region as an upper high over the Gulf shifts up and over the low through the week. Generally lower rain chances will be in place through the week, but will still get scattered showers and storms, and the cooler air aloft early in the week may allow for a few stronger storms. Highs will be in the mid 80s to around 90, and lows will be in the upper 60s to mid 70s. && .AVIATION... W/NW winds will continue through the afternoon with some scattered showers and a few thunderstorms possible mainly at the southern terminals through around 01z. Winds then become light and variable with skies clearing through the overnight hours. Light NE/E flow will increase in the late morning Sunday. && .MARINE... High pressure will be in place across the waters through the week, with weak E/NE winds and daily afternoon sea breezes turning winds onshore near the coast. Drier air in place will keep rain chances lower, with isolated to scattered showers and storms possible mainly in the afternoons and evenings. No headlines expected through the period, but winds and seas locally higher near the storms. && .FIRE WEATHER... No concerns. && .Preliminary Point Temps/PoPs... TPA 72 87 72 87 / 0 10 0 10 FMY 71 88 70 87 / 10 10 10 20 GIF 69 87 69 89 / 10 20 0 20 SRQ 71 88 70 88 / 0 10 10 10 BKV 65 87 65 88 / 0 10 0 10 SPG 75 86 75 86 / 0 10 10 10 && Sea Breeze Thunderstorm Regime For Today: 4 Sea Breeze Thunderstorm Regime For Tomorrow: 2 For Additional Information On Sea Breeze Regimes go to the link below https://www.weather.gov/tbw/ThunderstormClimatology && .TBW WATCHES/WARNINGS/ADVISORIES... FL...None. Gulf waters...None. && DISCUSSION/AVIATION/MARINE/FIRE WEATHER...24/Hubbard DECISION SUPPORT...69/Close
In the hours before
Special weather statement, Oct 9, 6:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
613 PM EDT Sat Oct 9 2021
FLZ052-057-092245-
Highlands FL-Polk FL-
613 PM EDT Sat Oct 9 2021
...A strong thunderstorm will impact portions of north central
Highlands and southeastern Polk Counties through 645 PM EDT...
At 613 PM EDT, Doppler radar was tracking a strong thunderstorm 12
miles south of Lake Kissimmee, moving southeast at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
River Ranch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2764 8114 2760 8114 2756 8118 2755 8121
2753 8121 2751 8120 2749 8121 2748 8118
2744 8124 2774 8140 2784 8124 2777 8118
2775 8118 2774 8116 2773 8117 2771 8115
2767 8115 2766 8113
TIME...MOT...LOC 2213Z 324DEG 18KT 2773 8128
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
TBWNearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.